## Mini-Workshop on "Computational Engineering for Biotechnology and Nanotechnology" July 27-28, 2006

#### Location: CIT Auditorium, Computer Centre Level 2 National University of Singapore (NUS), Singapore

#### **Tentative Agenda (List of Speakers)**

### Day 1: Thursday, July 27<sup>th</sup>

9:00~9:10am Jacob White (MIT) or Boo Cheong Khoo (NUS) "Overview of CE SMA-II program"

Session 1: Engineering and Modeling at the Nanoscale: Nanofluidics 9:10~9:35am (20 min talk / 5 min Q&A) Jongyoon Han (MIT) "New Engineering Opportunities and Challenges in Nanofluidics"

9:35~10:00am (20 min talk / 5 min Q&A) Lian Hing Tan (SMA-II) and Laura Proctor (MIT) "Modeling of concentration polarization in nanofluidic devices" (tentative)

10:00~10:25am (20 min talk / 5 min Q&A) Dmitry Vasilyev and Jacob White (MIT) "Extracting Reduced Order Models of Microfluidic Channels" (presented by J. White)

#### 10:25~10:45am Coffee Break

10:45~11:10am (20 min talk / 5 min Q&A) Jianping Fu (MIT) "Anisotropic Nanofluidic filter array for continuous-flow biomolecule separation"

11:10~11:35am (20 min talk / 5 min Q&A) Duong-Hong Duc (NUS) "Modeling of molecular filtration in nanofluidic sieving systems"

11:35am~12:00pm (20 min talk / 5 min Q&A) Zirui Li (NUS) "Modified SPH method for simulating molecular filtration in nanofluidic sieving systems"

12:00~12:25pm (20 min talk / 5 min Q&A) Nam-Trung Nguyen (NTU) "SU-8 as material for polymeric microdevices" 12:25~1:30pm Lunch Break

# Session 2: Engineering and Modeling at the Microscale: Massively parallel Cell traps and Filters

1:30~1:55pm (20 min talk / 5 min Q&A) Joel Voldman (MIT) "New Opportunities in Cellular BioMEMS" (tentative)

1:55~2:20pm (20 min talk / 5 min Q&A) Le Duc Vinh (NUS) "An Immersed Interface Method for Viscous Flow and Deformable Boundary Interaction"

2:20~2:45pm (20 min talk / 5 min Q&A) Li Changming (NTU) "Microfluidic bionanosystems"

2:45~3:10pm (20 min talk / 5 min Q&A) Cui Haihang, Research Fellow (NUS) "Design and Experimentation of particle trap"

#### 3:10~3:30pm Coffee Break

3:30~3:55pm (20 min talk / 5 min Q&A) Wang Zhengfeng (SIMTech) "Platform Integration for Hybrid Microelectrofluidic Systems"

3:55~4:20pm (20 min talk / 5 min Q&A) Lim Kian-Meng (NUS) "Accelerated boundary element method for Laplace and Poisson problems"

4:20~4:45pm (20 min talk / 5 min Q&A) Brian Taff (MIT) "Cell Trap Array" (tentative)

4:45~5:10pm (20 min talk / 5 min Q&A) Wang Shengyin (NUS) "Large deformation analysis of red blood cells in a microfluidic channel"

5:10~5:30pm Coffee/Snack-hour social / Wrap-up discussion / Interaction

6:00pm~??? (Optional: Social hours with SMA students (current/new) over dinner)

# Day 2: Friday, July 28<sup>th</sup>

Session 3: New challenges and opportunities in modeling and simulations 9:00~9:25am (20 min talk / 5 min Q&A) Karen Wilcox (MIT) "Model-Constrained Optimization for Reduction of Large-Scale Systems"

9:25~9:50am (20 min talk / 5 min Q&A) Bo S. Kim (MIT) "Biological Networks" (tentative)

9:50~10:15am (20 min talk / 5 min Q&A) Jaydeep Bardhan (MIT) "to be determined"

#### 10:15~10:35am Coffee Break

10:35~11:00am (20 min talk / 5 min Q&A) Evert Klaseboer (IHPC) "Bubble dynamics" (tentative)

11:00am~11:25am (20 min talk / 5 min Q&A) Shihhsien Kuo and Jacob White (MIT) "Higher Order Methods for Analyzing Biomolecules in Ionic Solutions" (presented by J. White)

11:25am~11:50pm (20 min talk / 5 min Q&A) Carlos Coelho and Jacob White (MIT) "to be determined"

11:50~12:00pm Wrap up